MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH HIGH INSIGNIA COLLARED HIP STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH HIGH INSIGNIA COLLARED HIP STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 7000-6606
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 08/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "diagnosis: right hip pain.Right hip revision arthroplasty femoral component only with open reduction internal fixation.No further information available per hospital." a stem and head were revised.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
An event regarding periprosthetic fracture involving an other hip stem was reported.The event was confirmed via evaluation of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: this inquiry concerns a 61-year-old female who underwent a total hip arthroplasty and in the immediate postoperative period suffered a periprosthetic fracture.This occurred sometime between the index procedure and 12 days later when the revision procedure took place.I can confirm that a periprosthetic fracture occurred since i was able to see the x-rays showing the fracture.I can infer from the usage sheets and the narrative that the patient did undergo a revision procedure but i have no direct documentation such as office notes or operation reports or post-revision x-rays.The root cause of this event cannot be determined for certain.However, the cause of periprosthetic fracture in the immediate postoperative period, in the absence of trauma, is almost always surgical technique related.An operation note of the primary procedure would be helpful.If the procedure was done through a direct anterior approach, it is not uncommon to see periprosthetic fractures.In addition, based on comparing the size of the implant to the patient's proximal femoral anatomy, i do get the feeling that the implant was too large for the patient and that it is possible that an unrecognized fracture occurred during the time of broaching and or insertion.Another cause of periprosthetic fracture could be trauma, but no one was reported.I see no causality related to the implant itself.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the event could not be confirmed as insufficient information was provided.Further information such as device return, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
HIGH INSIGNIA COLLARED HIP STEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15318317
Report Number0002249697-2022-01266
Device Sequence Number17509618
Product Code JDI
UDI-Device Identifier07613327511406
UDI-Public07613327511406
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K211703
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7000-6606
Device Catalogue Number7000-6606
Device Lot Number91026101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexFemale
Patient Weight98 KG